, Volume 54, Issue 3, pp 727-739,
Open Access This content is freely available online to anyone, anywhere at any time.
Date: 03 Jul 2012

Maximum likelihood estimation for ordered expectations of correlated binary variables

Abstract

A multivariate binary distribution that incorporates the correlation between individual variables is considered. The availability of auxiliary information taking the form of simple ordering constraints on their expected values is assumed. The problem of constructing constraint-preserving estimates for expectations is formulated as conditional maximization of convex likelihood function for corresponding multinomial distribution with suitably chosen restrictions. Starting values for convex optimization algorithms are proposed. The proposed estimator is consistent under mild assumptions.